Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Connections between Short Half Lives and Sedation? jack smith

Posted by Ritch on April 9, 2003, at 23:27:22

In reply to Connections between Short Half Lives and Sedation?, posted by jack smith on April 9, 2003, at 11:08:07

> When I tried Paxil, I experienced pretty bad sedation so much so that even though I had a pretty good ad and anxiolytic effect, I quit it after four months. Now, I am on Effexor XR and am experiencing extreme sedation (150mg). Is it possible that shorter half life ssri's cause more sedation than longer half lives. At 150, Effexor acts mainly as an ssri so if I raised it to 225 is it possible that the NE effect will counter sedation?
>
> BTW, I was on celexa which has a longer half life than effexor and paxil and did not experience significant tiredness or sedation. What do people think?

I doubt that shorter half-lives would reliably correlate to increased sedation. I think it has more to do with whether the medication is relatively activating or not. I found Paxil and Luvox very tiring. Effexor makes me tired too. Of the SSRI's Prozac was the most activating, with Zoloft and Celexa just after that. It just could be a coincidence. Some of the very sedative TCA's such as amitriptyline have half-lives that are quite lengthy. Remeron has a half-life of about 30+hrs., and it is very sedative.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:217779
URL: http://www.dr-bob.org/babble/20030407/msgs/218067.html